Economics at your fingertips  

A data-driven bandwidth selection method for the smoothed maximum score estimator

Xirong Chen, Wenzheng Gao and Zheng Li

Economics Letters, 2018, vol. 170, issue C, 24-26

Abstract: Binary response regression models are useful in many economic and statistical applications. Horowitz (1992) proposes a semi-parametric estimation method, which is a smoothed version of, and has a faster convergence rate than, Manski’s maximum score estimator. The method for selecting the smoothing parameter (bandwidth) here is analogous to the plug-in method in kernel density estimation. It requires initial “pilot” values of the bandwidth to obtain the optimal bandwidth. However, this method has the disadvantage of not being fully data-driven. In this paper, we propose a data-driven bandwidth selection method by minimizing a cross-validated criterion function. Our simulation results show that the proposed method performs better than some existing methods.

Keywords: Binary response models; Smoothed maximum score estimation; Bandwidth selection (search for similar items in EconPapers)
JEL-codes: C13 C14 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this article

Economics Letters is currently edited by Economics Letters Editorial Office

More articles in Economics Letters from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

Page updated 2018-11-10
Handle: RePEc:eee:ecolet:v:170:y:2018:i:c:p:24-26